Mathematical Biosciences and Engineering, 2010, 7(3): 561-578. doi: 10.3934/mbe.2010.7.561

Primary: 92D30; Secondary: 34D23, 34C15.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Rational exemption to vaccination for non-fatal SIS diseases: Globally stable and oscillatory endemicity

1. Department of Mathematics and Applications, University of Naples Federico II, via Cintia, I-80126 Naples
2. Department of Experimental Oncology, European Institute of Oncology, Via Ripamonti 435, I-20141 Milan
3. Department of Mathematics, University of Salento, via Provinciale Lecce-Arnesano, I-73100 Lecce

'Rational' exemption to vaccination is due to a pseudo-rational comparison between the low risk of infection, and the perceived risk of side effects from the vaccine. Here we consider rational exemption in an SI model with information dependent vaccination where individuals use information on the disease's spread as their information set. Using suitable assumptions, we show the dynamic implications of the interaction between rational exemption, current and delayed information. In particular, if vaccination decisions are based on delayed informations, we illustrate both global attractivity to an endemic state, and the onset, through Hopf bifurcations, of general Yakubovich oscillations. Moreover, in some relevant cases, we plot the Hopf bifurcation curves and we give a behavioural interpretation of their meaning.
  Figure/Table
  Supplementary
  Article Metrics
Download full text in PDF

Export Citation

Article outline

Copyright © AIMS Press All Rights Reserved